Thunderstorm Wind, Harris
- When
- October 29, 12:20 PM CST
- Where
- Harris County, 1.21 mi ESE of Spring
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.076, -95.400
Trees were downed in the Lexington Woods subdivision.
Severe thunderstorms caused tree damage near the Harris and Montgomery County line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Severe thunderstorms caused tree damage near the Harris and Montgomery County line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 29, 9:37 AM CST, 2 hours 43 minutes earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1037 AM CDT Tue Oct 29 2019
.SHORT TERM [Today Through Tonight]...
Cluster of storms in Colorado/Austin county moving slowly
northeastward along the intersection of the warm front and cold
front. Good deal cooler today near College Station/Caldwell today
than Houston/Galveston separated by the boundary. Cold front
should stall with some slight east to west wobbles then very
slowly shift back west this evening but will probably be short
lived as speed max evident around 200 mb tracks into the area and
exit region impinges on the area with an increase in development
of showers and isolated thunderstorms.
45
&&
.MARINE...
Updated to add another SCEC for the Bolivar nearshore waters and
for Galveston Bay where corridor of tighter gradient winds has
returned. Seas in the nearshore building and rough with elevated
tide levels. Winds may relax a little this evening.
45
&&
.PREV DISCUSSION /Issued 655 AM CDT Tue Oct 29 2019/...
.LONG TERM [Thursday Morning Through Tuesday]...
By Thursday morning, the cold front should have pushed through the
upper Texas Gulf waters, but we could see some lingering showers and
thunderstorms. There remains some strong signals in the mid layer
frontogenesis parameters along what looks to be the 850 mb frontal
boundary. The chance for precipitation looks to linger until early
afternoon Thursday across our coast from Matagorda to Chambers
counties and over the bays and Gulf waters. That said, Thursday
morning will likely start of gloomy and gusty, with lingering cloud
cover across much of the region and sustained northerly winds
between 15 to 25 mph, with the stronger winds more focused along the
coast. By the early evening hours, and just in time for Halloween
festivities, conditions should be on the dry side with clouds
clearing, partly cloudy becoming mostly clear, along with gusty
conditions to compete with. Temperatures will also be on the chilly
side, as by late afternoon temperatures are expected to be in the
upper 40s to 50s dropping in the evening hours into the low 40s to
50s. Overnight low temperatures will eventually bottom out close to
freezing (across Houston and Madison counties) to the upper 40s
along the coast. Therefore, an isolated Freeze Warning may be needed
for Houston and Madison counties Thursday night into Friday morning.
Friday will definitely feel like a Fall-like day, with high
temperatures only reaching into the mid 50s to low 60s across SE TX,
with clear skies overhead and breezy conditions. 850 mb temperatures
are still showing a secondary surge of colder air on Saturday as
indicated in previous runs, with the ECMWF remaining the most
aggressive of the global models. Upper-level ridging and breezy
conditions should prevail through the weekend. Dew points remain in
the 30s to 40s through essentially early Monday when onshore flow
eventually returns along with the return of better moisture.
Hathaway
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 71 60 66 39 53 / 90 60 90 70 10
Houston (IAH) 78 69 79 45 56 / 40 20 80 90 20
Galveston (GLS) 75 72 77 50 59 / 30 10 70 70 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from late Wednesday night through Thursday evening
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston
Bay...Matagorda Bay...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
for the following zones: Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Waters from High
Island to Freeport TX from 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE...45
DSS...LUCHS/46Special Weather Statement National Weather Service Houston/Galveston TX 1141 AM CDT Tue Oct 29 2019 TXZ199-212-213-291715- Waller TX-Inland Harris TX-Montgomery TX- 1141 AM CDT Tue Oct 29 2019 ...SPECIAL WEATHER STATEMENT... At 1140 AM CDT, Doppler radar was tracking a thunderstorm over Hockley, or 11 miles southeast of Prairie View, moving northeast at 20 mph. Occasional wind gusts in excess of 30 mph will be possible with this storm. Locations impacted include... Pinehurst, Hockley, Stagecoach and Cypress. LAT...LON 2988 9585 3005 9591 3020 9572 3001 9559 TIME...MOT...LOC 1640Z 239DEG 19KT 2999 9582
The Houston radar (KHGX), 74 km away, was scanning. The volume nearest the first event began at 18:23 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed in the Lexington Woods subdivision.
There were 20 to 25 trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, October 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857872, 857873.